Alert archive / Oregon / Gale Watches in 2021
Gale Watch 15, NWS Medford, OR
NWS Medford, OR issued this gale watch at Apr 9, 2021, 1:18 PM PDT. It took effect at Apr 11, 2021, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 9, 2021, 1:18 PM PDT (20:18 UTC)
- In effect from
- Apr 11, 2021, 11:00 AM PDT
- Expired
- Apr 10, 2021, 2:05 AM PDT
- In force
- Issued by
- NWS Medford, OR
The text
As transmitted.
827 WHUS76 KMFR 092018 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 118 PM PDT Fri Apr 9 2021 PZZ356-376-100930- /O.CON.KMFR.SC.Y.0045.000000T0000Z-210410T0000Z/ /O.NEW.KMFR.GL.A.0015.210411T1800Z-210412T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 118 PM PDT Fri Apr 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, seas around 6 ft at 9 seconds. For the Gale Watch, north winds 25 to 35 kt with gusts up to 45 kt and very steep, wind driven seas 12 to 18 ft. * WHERE...This afternoon, from Cape Sebastian south between 8 nm and 40 nm from shore. For the Gale Watch, South of Cape Blanco beyond 8 NM from shore. * WHEN...For the Small Craft Advisory, until 5 PM PDT this afternoon. For the Gale Watch, from Sunday morning through late Sunday night. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
2 follow-up statements
558 WHUS76 KMFR 100335 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 835 PM PDT Fri Apr 9 2021 PZZ356-376-101645- /O.NEW.KMFR.SC.Y.0046.210410T1800Z-210412T1200Z/ /O.CON.KMFR.GL.A.0015.210411T1800Z-210412T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 835 PM PDT Fri Apr 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 5 AM PDT MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 10 to 14 ft at 13 seconds expected. For the Gale Watch, north winds 25 to 35 kt with gusts up to 45 kt and very steep combined seas of 13 to 18 ft possible. * WHERE...For the Small Craft Advisory, all areas. For the Gale Watch, south of Cape Blanco beyond 8 NM from shore. * WHEN...For the Small Craft Advisory, from 11 AM Saturday to 5 AM PDT Monday. For the Gale Watch, from Sunday morning through late Sunday night. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ370-101645- /O.NEW.KMFR.SC.Y.0046.210410T1200Z-210412T1200Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 835 PM PDT Fri Apr 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 5 AM PDT MONDAY... * WHAT...North winds 15 to 25 kt with seas 10 to 12 ft at 13 seconds expected Saturday. North winds increasing Sunday to 20 to 30 kt with gusts to 35 kt and combined seas of 10 to 14 ft. * WHERE...All areas. * WHEN...From 5 AM Saturday to 5 AM PDT Monday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-101645- /O.NEW.KMFR.SC.Y.0046.210410T1800Z-210412T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- 835 PM PDT Fri Apr 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 5 AM PDT MONDAY... * WHAT...North winds 15 to 25 kt with seas 10 to 12 ft at 13 seconds expected Saturday. North winds increasing Sunday to 20 to 30 kt with gusts to 35 kt and combined seas of 10 to 14 ft. * WHERE...All areas. * WHEN...From 11 AM Saturday to 5 AM PDT Monday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
420 WHUS76 KMFR 100905 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 205 AM PDT Sat Apr 10 2021 PZZ356-376-102300- /O.EXT.KMFR.SC.Y.0046.210410T1800Z-210411T1800Z/ /O.UPG.KMFR.GL.A.0015.210411T1800Z-210412T1200Z/ /O.NEW.KMFR.SE.W.0029.210411T1800Z-210413T0600Z/ /O.NEW.KMFR.GL.W.0020.210411T1800Z-210413T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 205 AM PDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 AM PDT SUNDAY... ...GALE WARNING IN EFFECT FROM 11 AM SUNDAY TO 11 PM PDT MONDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM SUNDAY TO 11 PM PDT MONDAY... * WHAT...For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 40 kt, and seas 9 to 14 ft at 13 seconds expected. For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt expected. For the Hazardous Seas Warning, very steep seas 13 to 18 ft at 13 seconds expected. * WHERE...All areas will be affected by Small Craft. Gales will affect areas mainly south of Port Orford and beyond 5 nm from shore with Hazardous Seas conditions elsewhere. * WHEN...For the Small Craft Advisory, from 11 AM this morning to 11 AM PDT Sunday. For the Gale Warning, from 11 AM Sunday to 11 PM PDT Monday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ370-102300- /O.EXT.KMFR.SC.Y.0046.210410T1200Z-210411T1800Z/ /O.NEW.KMFR.SE.W.0029.210411T1800Z-210413T0600Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 205 AM PDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM EARLY THIS MORNING TO 11 AM PDT SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM SUNDAY TO 11 PM PDT MONDAY... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt, and seas 7 to 12 ft at 13 seconds expected. For the Hazardous Seas Warning, very steep seas 12 to 14 ft at 13 seconds expected. * WHERE...All areas. * WHEN...For the Hazardous Seas Warning, from 11 AM Sunday to 11 PM PDT Monday. For the Small Craft Advisory, from 5 AM early this morning to 11 AM PDT Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-102300- /O.EXT.KMFR.SC.Y.0046.210410T1800Z-210413T0600Z/ /O.NEW.KMFR.SE.W.0029.210411T1800Z-210413T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- 205 AM PDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT MONDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM SUNDAY TO 11 PM PDT MONDAY... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt, and seas 8 to 13 ft at 13 seconds expected. For the Hazardous Seas Warning, very steep seas 11 to 14 ft at 13 seconds expected. * WHERE...All areas until Sunday morning, then Hazardous Seas Warning conditions will affect areas beyond 5 nm from shore with Small Craft conditions expected elsewhere. * WHEN...For the Hazardous Seas Warning, from 11 AM Sunday to 11 PM PDT Monday. For the Small Craft Advisory, from 11 AM this morning to 11 PM PDT Monday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale watch went out at Apr 9, 8:52 AM PDT, 4 hours 26 minutes earlier.
Area forecast discussion, Apr 9, 8:52 AM PDT, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Medford OR
852 AM PDT Fri Apr 9 2021
.DISCUSSION...The only update needed this morning was to adjust
cloud cover across the Umpqua/Coquille Basins and along the coast
from Gold Beach southward. Clouds will linger into the afternoon
for the Brookings/Gold Beach area, while conditions in the
Umpqua/Coquille Basins should clear over the next few hours. Skies
remain clear across the remainder of the area, and sunny skies
will prevail through the evening with afternoon temperatures around
5 to 10 degrees warmer than yesterday's readings. A weak front
will move through the region late tonight into Saturday with most
of the area remaining dry. For more details, see the previous
discussion below. /BR-y
&&
.AVIATION...For the 09/12Z TAF Cycle...Other than shallow fog with
LIFR conditions at North Bend and low clouds in portions of the
Coquille Basin, both which should burn off between 15-16z, VFR
conditions will continue through the TAF period. Gusty winds are
expected in the afternoon into early this evening east of the
Cascades, including Klamath Falls. -Petrucelli
&&
.MARINE...Updated 830 AM PDT Friday, 9 Apr 2021...Moderate north
winds will gradually diminish late this afternoon as a front
approaches the waters from the north. Winds will be highest from
Port Orford south through this morning, then from Cape Sebastian
south this afternoon.
This evening through Saturday morning another relatively light
period of winds and seas is expected as the front moves through.
This is then likely to be follow by a longer and stronger north wind
event with steep to very steep seas late Saturday into early next
week. Winds may rise to gales for portions of the waters south of
Cape Blanco on Sunday and continue into Monday. Gusty, north winds
and elevated seas may continue into Tuesday. -Petrucelli
&&
.PREV DISCUSSION... /Issued 452 AM PDT Fri Apr 9 2021/
DISCUSSION...09/00Z NAM/GFS/EC in.
Mostly clear skies prevail across the Medford forecast area
tonight. This combined with a cool and dry air mass will make for
a cold Friday morning. Freeze Warnings and Frost Advisories are in
effect for most of the Oregon west side valleys. See NPWMFR for
details.
A weak upper level ridge is supporting the dry conditions. There
is some easterly flow over the ridges this morning, but it is
light, so humidity recoveries are good for the most part, with
some moderate recoveries over western Siskiyou county.
That ridge is now moving out of the area, and the upstream trough
will move onshore Friday evening. Most of the associated energy
will be directed well north of the Medford forecast area, but the
southern end of the associated surface front will move onshore
Friday night into Saturday morning. This system will bring light
precipitation to the area, almost all of which will fall along the
coast, over the Coast Range, the Umpqua Basin, and the adjacent
Cascades. Storm totals will be quite light, mostly around 0.10
inches or less.
A stronger upper level ridge will build in Saturday night. Any
lingering showers will end Saturday evening and low level flow
will turn easterly with gusty winds over the west side ridges.
This will make for increasingly poor recoveries Sunday night
through Tuesday night.
Sunday morning low temperatures will be 5 to 10 degrees below
normal. Lows in the teens are expected east of the Cascades, and
frost/freeze conditions are expected in many valleys west of the
Cascades. Warm air above the surface is unlikely Sunday morning,
so in terms of mitigating impacts to agriculture, mixing warm air
from above the surface to the surface will likely not be
effective. Agricultural and growing interests should plan now for
these cold temperatures.
A warming trend will commence Sunday and will continue through
most of the week. By Friday, inland high temperatures will likely
be 10 to 15 degrees above normal. It will also be dry with no
precipitation expected through at least Friday night.
There is a fire weather concern at this time. A dry "inside
slider" short wave will move through the east side Monday night
into Tuesday. This may generate gusty northeast winds across much
of the forecast area. Gusts to 40 mph will be possible east of
the Cascades and over higher terrain, and gusts to 35 mph will
be possible in the Coast Range. This, combined with potentially
very low humidities, may make for critical fire conditions on the
weather end of things.
The 8 to 14 day outlook calls for elevated chances for above
normal temperatures and below normal precipitation.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Frost Advisory until 9 AM PDT this morning for ORZ021-022.
Freeze Watch from late Saturday night through Sunday morning for
ORZ023-024-026.
Freeze Warning until 9 AM PDT this morning for ORZ023.
Freeze Warning until 9 AM PDT this morning for ORZ024-026.
CA...None.
Pacific Coastal Waters...Small Craft Advisory until 5 PM PDT this afternoon for
PZZ356-376.
MNF/JRS/MAPNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.